MAUDE Adverse Event Report: COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G48620
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not sold in the united states.There are similar devices sold in the united states, for example catalog number hlf-s550-h30.Information for hlf-s550-h30: common device name: gex laser instrument, surgical product code: fed pma/510(k) # k163197.Investigation ¿ evaluation: it was reported that the optilite single-use holmium laser fiber was using during the procedure, and it was discovered that the laser fiber stopped working.A new fiber was opened, and the procedure was completed with no difficulty.The patient did not require any additional procedures as a result of reported issue and no adverse effects has been reported due to the issue.A visual inspection and functional testing of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, specifications, and quality control data.The complainant returned one open package containing a holmium laser fiber for investigation.Visual examination confirmed the fiber was returned in used condition.The fiber length measured 298cm.There was no fiber visible at the distal end of the blue jacket.The device was returned to the supplier for their investigation.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The complaint device was returned to cook for technical evaluation.The primary evaluation was performed and the laser fiber visual examination confirmed its tip breakage.However, the laser fiber was sent to the supplier for additional evaluation, and the complaint will be updated if more information is received.Based on the available information, the most probable cause of the laser fiber tip breakage is related to improper handling of laser fiber, and continuous lasing with the fiber tip in contact with tissue/ stone may cause the tip breakage.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported, during a urology procedure using a optilite single-use holmium laser fiber, the laser fiber stopped working.Another same type device was used to complete the procedure.No adverse effects were reported due to the alleged malfunction.Upon further investigation and physical evaluation of the returned complaint device on 30apr2020, it was noted that the laser fiber was broken.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation evaluation: a supplier investigation was received on 22may2020: investigative response:.A.Description of failure mode: the fiber assembly did not work because the connector exhibited damage to the fiber and metal ferrule.B.Method used to perform investigation: testing and visual inspection of returned product.C.Determination if product is out of specification: the product is not out of specification.The fiber assembly exhibited damage to the fiber and metal ferrule.The nature of the damage indicates laser beam misalignment.D.The relationship, if any, of the device to the reported event.N/a e.Is this a nonconforming product based on the investigation? no, based on the findings the fiber is not a nonconforming product.F.Summary of investigation and risk assessment, including: (1) assessment of root cause and (2) any actions taken by the manufacturer as a result of the event and risk assessment.Convergent recommends contacting your laser service representative.The following actions can be taken to reduce the chance of fiber damage: inspect fiber and blast shield condition prior to use.Damaged fibers should be removed from service.Soiled blast shields should be rotated.If a drop in clinical effect is observed or the aiming beam is unusually dim, the blast shield should be rotated and the fiber removed for later inspection.Based on available information, most probable cause of laser fiber tip breakage if related to improper handling of laser fiber and continuous lasing with the fiber tip in contact with tissue/ stone may cause the tip breakage.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPTILITE SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10058038
Report Number1820334-2020-00957
Device Sequence Number14078904
Product Code GEX
UDI-Device Identifier00827002486201
UDI-Public(01)00827002486201(17)220319(10)9601723
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberG48620
Device Catalogue NumberHLF-S550-CNV
Device Lot Number9601723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1